# SDR 2017FA0000641

- Difficulty date: July 22, 2017
- Submitted: December 14, 2017
- Operation: General aviation
- Aircraft: N7125U
- Make and model: Mooney M20E
- Aircraft serial: 364
- Aircraft time: 4,526 hours
- Engine: Lyc AEIO360A1A
- Engine time: 895 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 62B26931
- Condition: High Pressure
- Location: Fuel Sys
- Part time: 2 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

THE MECHANICAL LW-15473 FUEL PUMP WAS BEING REPLACED DUE TO AGE.  UPON REVIEW OF LYCOMING SL L255A, IT APPEARED THAT THE 62B26931 WAS A DIRECT REPLACEMENT.  UPON INSTALLATION THE AIRCRAFT WAS PULLED OUT FOR A RUN UP.  USING THE SAME START TECHNIQUE WE HAVE BEEN USING FOR 20 YEARS, THE AIRCRAFT FAILED TO START DUE TO FLOODING.  AFTER CLEARING THE CYLINDERS, THE ENGINE STARTED WITH LESS PRIME.  IT WAS NOTED THAT THE PUMP PRESSURE WAS AT 35PSI AGAINST A RED-LINE OF 30PSI.  THE GAUGE WAS TESTED AGAINST A CALIBRATED GAUGE AND DETERMINED TO BE ACCURATE.  A PHONE CALL WAS MADE TO LYCOMING AND THEY INDICATED THAT THE 62B26931 PUMP DID PUT OUT A HIGHER PRESSURE AND 35 MAY BE NORMAL.  THEY WERE UNABLE OR UNWILLING TO PROVIDE A SPECIFICATION FOR THIS PUMP.  THEY INDICATED THAT THE ENGINE IS RATED TO 45PSI EVEN IF MOONEY SET THE LIMIT TO 30PSI.  A CALL TO MOONEY REVEALED THAT THEY HAD HEARD OF SIMILAR ISSUES, DID NOT KNOW WHY THE LIMIT WAS SET AT 30PSI, BUT WERE NOT ABLE TO PROVIDE AUTHORIZATION TO OPERATE THE AIRCRAFT WITH A HIGHER RED-LINE. BECAUSE THE PUMP HAD BEEN INSTALLED, LYCOMING WOULD NOT PROVIDE WARRANTY REPLACEMENT. A NEW LW-15473 PUMP WAS PURCHASED AND INSTALLED, CORRECTING THE ISSUE.  OTHER OPERATORS HAVE REPORTED A SIMILAR EXPERIENCE.  IT IS OUR RECOMMENDATION THAT THE PUMP BE SOLD WITH THE PRESSURE RANGE SPECIFIED, THAT SL L255A BE UPDATED NOTING THE INCOMPATIBILITY WITH MOONEY AIRCRAFT OR THAT THE RANGE BE INCREASED BY MOONEY TO ACCOMMODATE THIS PUMP.
